Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 4, 2018, 5:59 AM CDT for Bexar County, Texas. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2018, 5:59 AM CDT (10:59 UTC)
- Expired
- Sep 4, 2018, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 7:00 AM CDT | HEAVY RAIN 9.25 | 2 N Hollywood Park, TX | 24 HOUR RAINFALL THROUGH 7 AM THIS MORNING. |
| Sep 4, 7:30 AM CDT | FLASH FLOOD | 1 Ne Hollywood Park, TX | THE SAN ANTONIO FIRE DEPARTMENT REPORTED 63 HIGH WATER RESCUES ACROSS THE CITY OF SAN ANTONIO IN THE OVERNIGHT HOURS. THERE WAS WIDESPREAD HEAVY RAIN OF 8 TO 10 INCHES, WITH ISOLATED TOTALS NEAR 12 INCHES IN A BROAD AREA OF NORTHERN SAN ANTONIO FROM THE RIM SH |
| Sep 4, 8:00 AM CDT | HEAVY RAIN 10.18 | 5 Se Timberwood Park, TX | 24 HOUR RAINFALL TOTAL THROUGH 8 AM. |
| Sep 4, 8:13 AM CDT | HEAVY RAIN 8.92 | 4 Sse Timberwood Park, TX | 24 HOUR RAINFALL ENDING AT 7 AM THIS MORNING. |
| Sep 4, 8:26 AM CDT | HEAVY RAIN 8.51 | 1 W Shavano Park, TX | 24 HOUR RAINFALL ENDING AT 7 AM THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 11.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
956
WGUS54 KEWX 041059
FFWEWX
TXC029-041500-
/O.NEW.KEWX.FF.W.0026.180904T1059Z-180904T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
559 AM CDT TUE SEP 4 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Bexar County in south central Texas...
* Until 1000 AM CDT
* At 555 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across western parts of Bexar county with additional
thunderstorms and heavy rains moving up from the south that will
move into Bexar county over the next hour or two. Some areas of
San Antonio already received up to 9 inches of rain since Monday
evening. This additional rainfall will continue ongoing and cause
new flash flooding. Some river and larger stream flooding will
continue and may develop.
* Some locations that will experience flooding include...
San Antonio, San Antonio Int Airport, Stinson Municipal Airport,
Leon Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo Heights,
Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Cross
Mountain, Lytle, Olmos Park, Somerset, China Grove, The Dominion,
Government Canyon State Natural Area and Sea World.
Additional rainfall amounts of 1 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks, and streams.
Water levels can rise rapidly and sweep children away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2925 9880 2969 9881 2975 9865 2973 9844
2971 9843 2973 9843 2972 9839 2967 9838
2964 9836 2923 9836 2911 9841
$$
CP2 follow-up statements
399
WGUS74 KEWX 041330
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
830 AM CDT TUE SEP 4 2018
TXC029-041500-
/O.CON.KEWX.FF.W.0026.000000T0000Z-180904T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
830 AM CDT TUE SEP 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BEXAR COUNTY...
At 829 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is expected to begin
shortly. An observer in the Stone Oak area reported another 0.91
inches since 8 AM. Parts of the area could see another inch of rain.
Some locations that will experience flooding include...
San Antonio, San Antonio Int Airport, Stinson Municipal Airport, Leon
Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Shavano Park, Hollywood Park, Cross Mountain, Lytle,
Olmos Park, Somerset, China Grove, The Dominion, Government Canyon
State Natural Area and Sea World.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2925 9880 2969 9881 2975 9865 2973 9844
2971 9843 2973 9843 2972 9839 2967 9838
2964 9836 2923 9836 2911 9841
$$
BF483
WGUS74 KEWX 041455
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
955 AM CDT TUE SEP 4 2018
TXC029-041503-
/O.EXP.KEWX.FF.W.0026.000000T0000Z-180904T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bexar TX-
955 AM CDT TUE SEP 4 2018
...THE FLASH FLOOD WARNING FOR BEXAR COUNTY WILL EXPIRE AT 1000 AM
CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures. A new
flood advisory will be issued for Northern Bexar County.
LAT...LON 2925 9880 2969 9881 2975 9865 2973 9844
2971 9843 2973 9843 2972 9839 2967 9838
2964 9836 2923 9836 2911 9841
$$
BFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:47 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 4, 3:47 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 347 AM CDT Tue Sep 4 2018 .SHORT TERM (Today through Wednesday)... An MCV is over the Rio Grande Plains with a tropical airmass with PWs of 2 to 2.4 inches over all of South Central Texas and the Hill Country. Showers and thunderstorms with pockets of heavy rains have been redeveloping over the last hour or so as the low level jet has strengthened. This was well indicated in most models and expect this trend to continue into this morning. These rains are falling over areas that have received upwards of 4 to 9 inches of rain since Sunday evening. Have expanded the Flash Flood Watch into the southern Hill Country and east to the I-37 corridor, including the San Antonio Metro area and extended it until 1 PM. Expect an additional 2 to 5 inches of rain with isolated spots up to 7 inches. Renewed or additional flash flooding is likely along with possibly river and larger stream flooding. The heavy rain and flood threat will become more isolated this afternoon. An upper level trough will maintain a moist airmass with plumes from the Pacific and Gulf of Mexico continuing the high chances of showers and thunderstorms tonight into Wednesday. Locally heavy rains are possible and may cause additional or renewed isolated flooding. Wind gusts to 40 mph are also possible with the stronger storms. Clouds and rain will keep temperatures slightly below normal. && .LONG TERM (Wednesday Night through Monday)... Although some models try to rebuild the Subtropical Ridge back over our area late week, expect a weakness in the height field or a shear axis will likely occur. This maintains the plumes of moisture and results in periods of showers and thunderstorms through next Monday. The main threats are locally heavy rain possibly causing flooding and gusty winds. Some models bring a surface boundary into our area. This would enhance the rain and flood threat. Similar to the short term, slightly below normal temperatures are expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 74 92 74 93 / 60 40 50 30 50 Austin Bergstrom Intl Airport 89 73 92 73 93 / 60 40 50 30 40 New Braunfels Muni Airport 88 73 91 73 93 / 80 40 50 30 40 Burnet Muni Airport 87 72 90 72 90 / 60 50 50 40 50 Del Rio Intl Airport 86 74 88 74 89 / 40 50 40 50 50 Georgetown Muni Airport 89 73 92 73 92 / 60 30 40 30 50 Hondo Muni Airport 90 74 91 73 92 / 80 50 50 50 40 San Marcos Muni Airport 89 73 91 72 92 / 70 40 50 30 40 La Grange - Fayette Regional 90 74 92 74 93 / 60 30 50 30 40 San Antonio Intl Airport 89 75 91 75 92 / 80 50 50 40 40 Stinson Muni Airport 90 75 91 75 93 / 80 50 50 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for Atascosa- Bandera-Bexar-Dimmit-Frio-Kinney-Maverick-Medina-Real-Uvalde-Zavala. && Mesoscale/Aviation...Treadway Synoptic/Grids...04
Hazardous weather outlook, Sep 4, 3:35 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 335 AM CDT Tue Sep 4 2018 TXZ171>173-183>194-202>209-217>225-228-050845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 335 AM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Flash Flood Watch is in effect for parts of the Edwards Plateau and Rio Grande Plains as additional rainfall is expected over areas that saw 4 to 9 inches of rain since Sunday evening. Scattered showers and thunderstorms are possible across much of South Central Texas today. Locally heavy rainfall could lead to flash flooding and river flooding concerns mainly across areas west of I-10, including the San Antonio metro area. Wind gusts up to 40 mph are also possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered showers and thunderstorms are possible across much of South Central Texas each day into the weekend. Isolated pockets of locally heavy rainfall could lead to some flash flooding and river concerns, especially in areas that have seen significant rains Sunday evening through Tuesday. Wind gusts up to 40 mph will also be possible in the stronger storms. .SPOTTER INFORMATION STATEMENT... While Spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:30 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Sep 3, 7:57 PM CDT | Special Weather Statement | EWX | Zavala | 48 min |
| Sep 3, 8:43 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 3, 8:50 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Dimmit, Frio, Kinney and 5 more | 16 hr |
| Sep 3, 9:46 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 3, 10:04 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 3, 11:23 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Sep 3, 11:25 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 3, 11:38 PM CDT | River Flood Warning | EWX | Bexar | 33 hr |
| Sep 3, 11:48 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 4, 12:06 AM CDT | River Flood Warning | EWX | Bexar | 3 hr |
| Sep 4, 12:57 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Sep 4, 1:08 AM CDT | Flash Flood Warning | EWX | Bexar | 112 min |
| Sep 4, 2:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 4, 3:07 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 4, 3:30 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Sep 4, 4:14 AM CDT | River Flood Warning | EWX | Uvalde | 4 hr |
| Sep 4, 4:39 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 3 hr |
| Sep 4, 5:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Sep 4, 5:09 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina | 3 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar | 11 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 33 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar | 28 hr |
| Sep 4, 9:58 AM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Sep 4, 11:23 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 112 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.